Hi, I'm sorry that your Voluma injections didn't go as well as you'd like. It's tough to tell from the pictures what would be the best way to improve your result. It is possible that a little filler in the tear troughs and the soft part of the cheeks would do the trick. It is also possible that bringing the Voluma down a bit with hyaluronidase would be a good idea. The most important thing to do at this point would be to find a very experienced Voluma and filler injector and seek their opinion. Hyaluronidase is safe and effective. I have not seen long term side effects and the only way it causes dents is if too much is injected and more filler dissolves than was intended. You can always inject a bit more filler to fill any indentation. It will not permanently damage your native hyaluronic acid. Hope that helps.
Reversing filler results
Assuming that it has been 2-3 weeks since your injections, I would advise you to schedule an appointment with a board certified plastic surgeon to be assessed in person and discuss your options. It's hard to see what's bothering you from your photos, but regardless, an in person exam is a must.
Thank you for your question. When was your procedure? You may consider waiting throughout the recovery process to see how you respond over time. Please consult with your surgeon, and it is always best to consult with a board certified facial plastic surgeon.
Thank you for your question akiramis. I am sorry to hear about your situation. Voluma is a filler that can be used to enhance the cheeks. In our office we take standardized photographs without makeup before and two weeks after Voluma treatments. When photographs are taken from different angles, in different lighting, and with different makeup, comparison is difficult. For my patients I use Restylane for the hollows under the eyes. After a filler treatment I recommend that my patients gently massage the area for 5 minutes at a time, 5 times per day, for the first 5 days. This smoothens out lumps and bumps that can be seen or felt. Hyaluronidase can be used to dissolve hyaluronic acid fillers such as Voluma, Juvederm, Restylane, and Belotero. I have not seen dents after a hyaluronidase treatment. Please follow up with your doctor for specific recommendations. Good luck!
Hyaluronidase can dissolve poorly placed filler
Hyaluronidase is an excellent way of dissolving poorly placed hyaluronic acid filler. I prefer the human recombinant version, Hylenex, which is very safe. It may take more than one session to get to the correct end point. I haven't had any problems with it looking uneven. Be sure to have someone very experienced with the use of hyaluronidase treat you, perhaps not the original injector of the filler. My experience with hyaluronidase comes from correcting mistakes that patients bring to me from other injectors.
Options to correct misplaced Voluma and drawbacks of reversing with hyaluronidase
Thank you for sharing your question and photographs and I am sorry that your filler results have not been what you anticipated. I would recommend dissolving the filler with hyaluronidase which targets only the filler material and not your natural occurring hyaluronic acid. This will return you to your pre-filler appearance without any contour irregularities, but will likely require multiple treatments as Voluma is highly cross-linked. Hope this helps.
Voluma Results -- Reverse with Hyaluronidase/RF treatments
If you are unhappy reverse the filler with hyaluronidase, this may take several treatments because the cross linking is very tight. Often, RF treatment helps to improve results. Please seek an expert. Best, Dr. Emer
The only side effects associated with hyaluronidase is that it might take multiple treatments. It can partially dissolve filler sometimes and might appear to have dents, but that has not been my experience. The negative side effects post on RealSelf are overblown IMO. I feel that if the original injector created a bad fill, then they are apt to perform a poor dissolution as well. I use Hylenex which is the human form and there are no allergies. Some docs get their hyaluronidase from a compounding pharmacy and I have read that this is often of poor strength.